MAUDE Adverse Event Report: GLOBUS MEDICAL, INC.; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP

GLOBUS MEDICAL, INC.; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Model Number 685.007
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not available for evaluation as it remains in the patient.Upon evaluation of the information provided, it was reported that (1) k-wire tip broke off during a posterior fusion on levels l1-s2ai on (b)(6)2023 and remains in the patient.The patient is an asian female with osteoporosis.It was stated that the wire was broken when removing it after inserting a large screw into the sacrum after the surgeon had elected not to tap.The k-wire was removed using pliers and a hammer.It was stated that at the time of the surgery there was no tip fracture observed.The k-wire tip was seen in a post-op image two days on (b)(6) 2023) after the procedure.The k-wire or post-op images were unavailable, so it could not be visually confirmed that the distal tip had fractured.This type of damage may have been caused from a deviation of trajectory that would cause an interference between the k-wire and instrument/implant.That interference could then place excessive force on the tip of the k-wire during removal and cause it to fracture.However, because the exact surgical conditions and trajectories cannot be replicated, no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that during surgery the k-wire broke during removal and was found to be remain inside the patient's body post operatively.This event occurred in japan.

Common Device Name
1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18633037
Report Number3004142400-2024-00006
Device Sequence Number7954585
Product Code LXH
UDI-Device Identifier00849044072105
UDI-Public00849044072105
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number685.007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2023
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceAsian